MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HD MEDIASTINOSCOPE; VIDEO MEDIASTINOSCOPE WITH CONTINUOUS LATERAL SLIT

KARL STORZ SE & CO. KG HD MEDIASTINOSCOPE; VIDEO MEDIASTINOSCOPE WITH CONTINUOUS LATERAL SLIT
Model Number 10973HD
Medical Device Problem Codes Device Handling Problem (3265); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation on-going.Product currently will stay at the facility.Should the product be sent in later with additional information/investigation results a supplemental medwatch will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).As of today, one other similar case has been found.The manufacture continues to review and investigate.
 
Event or Problem Description
It was reported that there was event with a 10973hd video mediastinoscope.The surgeon complained that this hd version felt to sharp at the tip and complained about the angle at the distal portion of the scope.Surgeon felt there was a real risk of perforating the trachea.No patient injury, patient under anesthesia, but no incision made.
 
Additional Manufacturer Narrative
"health effect- impact code: appropriate term/code not available-surgery aborted".
 
Additional Manufacturer Narrative
Per manufacture findings: after a thorough examination of the mediastinoscope in our possession, the customer's information regarding the sharp tip / sharp working end cannot be confirmed.The working end is clearly blunt and evenly rounded.The imaging is clear and distinct with no discernible image impairments.The connector plug as well as the connecting cable are without defects.The customer's complaint cannot be substantiated.No production defect was found in the product.The mediastinoscope complies with the currently valid specifications the internal karlstorz complaint number is (b)(4).

Brand Name
HD MEDIASTINOSCOPE
Common Device Name
VIDEO MEDIASTINOSCOPE WITH CONTINUOUS LATERAL SLIT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key16885815
Report Number9610617-2023-00096
Device Sequence Number6312684
Product Code EWY
UDI-Device Identifier04048551425718
UDI-Public4048551425718
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K213194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10973HD
Device Catalogue Number10973HD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer04/10/2023
10/19/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date05/11/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown